Alert archive / Alabama / Special Weather Statements in 2015
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Nov 18, 2015, 4:21 AM CST for Lamar County, Pickens County, Sumter County, Alabama. It was in force for 69 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 18, 2015, 4:21 AM CST (10:21 UTC)
- Expired
- Nov 18, 2015, 5:30 AM CST
- In force
- 69 min
- Issued by
- NWS Birmingham, AL
Counties Lamar County, AL, Pickens County, AL, Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 35 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 18, 5:00 AM CST | TSTM WND GST 60 | Pickensville, AL | TREES DOWN THROUGHOUT THE COUNTY. TREES DOWN ON COUNTY ROADS 49,57,35,78, SAPPS ROAD, AND FRANCONIA ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296 WWUS84 KBMX 181021 SPSBMX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 421 AM CST WED NOV 18 2015 ALZ011-012-022-030-031-181130- PICKENS AL-MARION AL-GREENE AL-SUMTER AL-LAMAR AL- 421 AM CST WED NOV 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR PICKENS...LAMAR...NORTHWESTERN SUMTER...WESTERN MARION AND NORTHWESTERN GREENE COUNTIES UNTIL 530 AM CST... AT 421 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF SULLIGENT TO NEAR PORTERVILLE...AND MOVING NORTHEAST AT 40 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HAMILTON...LIVINGSTON...ALICEVILLE...VERNON...SULLIGENT...REFORM... MILLPORT...CARROLLTON...PICKENSVILLE...GUIN...KENNEDY...DETROIT... GAINESVILLE...BEAVERTON...EPES...ETHELSVILLE...EMELLE...MCMULLEN... BEVILL LOCK AND DAM AND THE UNIVERSITY OF WEST ALABAMA. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 17 AND 23. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3432 8818 3431 8787 3258 8813 3255 8839 TIME...MOT...LOC 1021Z 215DEG 33KT 3392 8831 3266 8849 $$ 19
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Nov 17, 11:55 PM CST, 4 hours 26 minutes earlier.
Area forecast discussion, Nov 17, 11:55 PM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1155 PM CST TUE NOV 17 2015 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... NO MAJOR CHANGES IN OVERALL THINKING. HAVE ADJUSTED THE HOURLY WEATHER/POP GRIDS A TAD FOR SHORT TERM TIMING BUT OVERALL POPS ARE THE SAME AS SWATH OF STORMS MOVES ACROSS MISSISSIPPI...WITH A LITTLE SCATTERED SHOWER ACTIVITY AHEAD OF IT. MAIN LINE GETS TO MS/AL STATE LINE 8-10Z THEN SPREADING ACROSS CWA DURING THE DAY WEDNESDAY. NO BIG CHANGES TO OVERNIGHT TEMPERATURES AS LITTLE WIGGLE ROOM BEFORE FRONT GETS HERE WITH AMPLE CLOUD COVER AND MILD SOUTHEAST WINDS. STILL HAVE LOW END SEVERE MENTIONED FOR SOUTHERN TIER OF COUNTIES IN GRAPHICS WITH NO MAJOR CHANGES WITH BEST SEVERE RISK EXPECTED TO BE CLOSER TO THE COAST. 08 && .AVIATION... 06Z TAF DISCUSSION. HAD TO ADJUST THE TIMING OF THE ARRIVAL OF MAIN BAND OF HEAVIER RAIN AND THUNDERSTORMS ASSOCIATED WITH UPCOMING COLD FRONT PASSAGE OVER THE NEXT 6-18 HOURS. SOME LOWER CLOUDS HAVE BEGUN TO FORM...AND I STILL THINK THAT THERE WILL BE A GENERAL LOWERING TREND OF CEILINGS RIGHT UP UNTIL THE POINT THAT THE RAIN ARRIVES. I AM FAIRLY CONFIDENT THAT THE TIMING OF THE RAIN'S ARRIVAL IS ACCURATE TO WITHIN AN HOUR OR TWO NOW...AS WE'VE GOT A PRETTY CONSISTENT MOVEMENT WITH THE LINE OVER THE LAST 4-6 HOURS. I'M NOT AS CONFIDENT WITH CEILINGS AND VISIBILITY ASSOCIATED WITH THE RAIN WHEN IT DOES ARRIVE. BUT FROM UPSTREAM CONDITIONS...IT LOOKS LIKE THE DOWNPOURS COULD TAKE VISIBILITIES DOWN BELOW 3 MILES. THE WIND SHIFT ASSOCIATED WITH FRONTAL PASSAGE (FROM SOUTHEAST TO EVENTUALLY NORTHWEST) WILL BE MORE GRADUAL THAN TYPICAL AS WELL. /61/ && .FIRE WEATHER... SOUTHERLY WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING COLD FRONT. MOISTURE VALUES WILL RISE AND BECOME A NON FACTOR AS TEMPERATURES SOAR WELL ABOVE NORMAL IN MANY PLACES. A STRONG PRESSURE GRADIENT WILL ALLOW WINDS TO INCREASE THIS AFTERNOON. THESE SOUTHERLY WINDS WILL REACH THE 10 TO 20 MPH RANGE WITH A FEW GUSTS INTO THE 30 TO 35 MPH RANGE OVERNIGHT NEAR AND NORTH OF INTERSTATE 20. 1 TO 3 INCHES OF RAIN ARE EXPECTED LATE TONIGHT THROUGH WEDNESDAY. && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR BIBB-BLOUNT-CALHOUN- CHEROKEE-CLAY-CLEBURNE-ETOWAH-FAYETTE-GREENE-HALE-JEFFERSON- LAMAR-MARENGO-MARION-PERRY-PICKENS-RANDOLPH-SHELBY-ST. CLAIR- SUMTER-TALLADEGA-TUSCALOOSA-WALKER-WINSTON. &&
Hazardous weather outlook, Nov 17, 3:46 PM CST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 346 PM CST TUE NOV 17 2015 ALZ011>015-017>050-190100- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 346 PM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THROUGH TONIGHT. BREEZY CONDITIONS ARE EXPECTED LATE THIS AFTERNOON INTO EARLY WEDNESDAY AHEAD OF AN APPROACHING STORM SYSTEM. SUSTAINED SOUTHERLY WINDS HAVE THE POTENTIAL OF REACHING THE 15 TO 25 MPH RANGE WITH GUSTS INTO THE 30 TO 35 MPH RANGE. THESE WINDS WILL BE AHEAD OF A LINE OF SHOWERS AND THUNDERSTORMS. RAIN AMOUNTS TONIGHT AND WEDNESDAY WILL BE 1 TO 3 INCHES AREA WIDE. ALTHOUGH A WIDESPREAD FLOOD THREAT IS NOT ANTICIPATED...SOME NUISANCE FLOODING MAY OCCUR IN FLOOD PRONE AND POOR DRAINAGE AREAS. ADDITIONALLY...LEAF DEBRIS WILL POTENTIALLY HAMPER THE DRAINAGE AND CAUSE SOME MINOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE STORMS WILL BE POSSIBLE GENERALLY ALONG AND SOUTH OF A LINE FROM DEMOPOLIS...TO PRATTVILLE...TO AUBURN. ISOLATED TORNADOES AND DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREATS. THE SEVERE THREAT WILL BEGIN ACROSS SOUTHWEST ALABAMA BETWEEN 5 AND 8 AM...PUSHING EASTWARD TO THE I-65 CORRIDOR AND THE MONTGOMERY AREA BETWEEN 8 AM AND 11 AM...AND FINALLY IMPACTING SOUTHEAST COUNTIES BETWEEN 11AM AND 3PM. NEAR FREEZING CONDITIONS ARE POSSIBLE SUNDAY MORNING AND AGAIN ON MONDAY MORNING AFTER A STRONG COLD FRONT PUSHES THROUGH CENTRAL ALABAMA SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 18, 3:19 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 319 AM CST WED NOV 18 2015 ALZ011>013-022-181015- PICKENS AL-MARION AL-LAMAR AL-FAYETTE AL- 319 AM CST WED NOV 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PICKENS...WESTERN FAYETTE...LAMAR AND MARION COUNTIES UNTIL 415 AM CST... AT 318 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS AND ISOLATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TREMONT TO NEAR CRAWFORD...AND MOVING NORTHEAST AT 50 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH LINE OF CONCVECTION. LOCATIONS IMPACTED INCLUDE... HAMILTON...WINFIELD...FAYETTE...VERNON...SULLIGENT...MILLPORT... GUIN...HACKLEBURG...KENNEDY...DETROIT...BELK...BEAVERTON...GU-WIN... ETHELSVILLE...BLOOMING GROVE...CREWS...LAMAR COUNTY AIRPORT... ASHCRAFT CORNER...BLUFF AND BEDFORD. LAT...LON 3432 8818 3431 8780 3354 8784 3338 8829 TIME...MOT...LOC 0918Z 218DEG 42KT 3419 8829 3336 8859 75
Special weather statement, Nov 18, 3:24 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 324 AM CST WED NOV 18 2015 ALZ022-030-031-181030- PICKENS AL-GREENE AL-SUMTER AL- 324 AM CST WED NOV 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR PICKENS...NORTHWESTERN SUMTER AND NORTHWESTERN GREENE COUNTIES UNTIL 430 AM CST... AT 323 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS AND ISOLATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KOLOLA SPRINGS TO 6 MILES NORTHEAST OF BLACKWATER...AND MOVING NORTHEAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ALICEVILLE...GORDO...REFORM...CARROLLTON...PICKENSVILLE...UNION... GAINESVILLE...ETHELSVILLE...EMELLE...MCMULLEN...NEW WEST GREENE... BEVILL LOCK AND DAM...PANOLA...BENEVOLA...MANTUA...JOHNSTON LAKE... GARDEN...WEST GREENE...GEIGER AND GAINESVILLE LAKE CAMPGROUND. LAT...LON 3353 8828 3352 8784 3288 8791 3268 8837 TIME...MOT...LOC 0923Z 208DEG 89KT 3361 8840 3266 8858 75
Special weather statement, Nov 18, 4:21 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 421 AM CST WED NOV 18 2015 ALZ011-012-022-030-031-181130- PICKENS AL-MARION AL-GREENE AL-SUMTER AL-LAMAR AL- 421 AM CST WED NOV 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR PICKENS...LAMAR...NORTHWESTERN SUMTER...WESTERN MARION AND NORTHWESTERN GREENE COUNTIES UNTIL 530 AM CST... AT 421 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF SULLIGENT TO NEAR PORTERVILLE...AND MOVING NORTHEAST AT 40 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HAMILTON...LIVINGSTON...ALICEVILLE...VERNON...SULLIGENT...REFORM... MILLPORT...CARROLLTON...PICKENSVILLE...GUIN...KENNEDY...DETROIT... GAINESVILLE...BEAVERTON...EPES...ETHELSVILLE...EMELLE...MCMULLEN... BEVILL LOCK AND DAM AND THE UNIVERSITY OF WEST ALABAMA. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 17 AND 23. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3432 8818 3431 8787 3258 8813 3255 8839 TIME...MOT...LOC 1021Z 215DEG 33KT 3392 8831 3266 8849 19
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:19 AM CST | Special Weather Statement | BMX | Lamar, Marion | 56 min |
| Nov 18, 3:24 AM CST | Special Weather Statement | BMX | Pickens | 66 min |
| Nov 18, 4:27 AM CST | Severe Thunderstorm Warning | BMX | Pickens, Sumter | 48 min |
| Nov 18, 5:23 AM CST | Special Weather Statement | BMX | Fayette, Marion | 67 min |
| Nov 18, 7:41 AM CST | Special Weather Statement | BMX | Marengo | 64 min |
| Nov 18, 8:17 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 3 days |
| Nov 18, 8:25 AM CST | River Flood Warning | BMX | Sumter | 4 days |
| Nov 18, 8:45 AM CST | Special Weather Statement | BMX | Perry | 45 min |
| Nov 18, 9:20 AM CST | Wind Advisory | BMX | Jefferson, Shelby | 3 hr |
| Nov 18, 9:29 AM CST | Areal Flood Advisory | BMX | Greene, Lamar, Marion, Pickens, Sumter | 3 hr |
| Nov 18, 9:34 AM CST | Special Weather Statement | BMX | Blount | 56 min |
| Nov 18, 9:39 AM CST | Special Weather Statement | BMX | Dallas | 36 min |
| Nov 18, 9:45 AM CST | Special Weather Statement | BMX | Jefferson, Shelby | 45 min |
| Nov 18, 10:16 AM CST | Special Weather Statement | BMX | Chilton | 44 min |
| Nov 18, 11:05 AM CST | Special Weather Statement | BMX | St. Clair, Talladega | 40 min |
| Nov 18, 12:38 PM CST | Areal Flood Advisory | BMX | Autauga, Elmore, Lowndes, Montgomery | 3 hr |
| Nov 18, 1:15 PM CST | Areal Flood Advisory | BMX | Clay, Coosa, Tallapoosa | 3 hr |
Nearby
Special Weather Statements in Alabama, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.